MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had a large progressive dissecting aneurysm in the a1 segment of the anterior cerebral artery, which was first measured at 13*15mm (b)(6) and measured 18*23mm during surgery (b)(6).During the planned operation, the dense mesh stent was anchored in the middle and distal part of the anterior a2 to the bifurcation of a1 and carotid artery.After the microcatheter was in place during the operation, the stent was opened and anchored, and laid to the aneurysm neck.The position was not ideal, tried to retrieve it.After the microcatheter was retrieved 20%, the stent was completely immobile and could not be pushed forward or retrieved.They pushed the intermediate catheter to go upper to a1 to provide external support.The stent and microcatheter were locked and could not be pushed.After repeated attempts to retrieve the entire system, it was finally removed from the body and the microcatheter was found to be severely deformed (multi-segment folds) in the distal section and the stent was locked in the distal section of the catheter and could not be removed.The physician released the load in the system and it did not resolve the issue.The plan was to replace the microcatheter and dense mesh stent and performed surgery again, but the outflow tract was damaged and it was impossible to probe into a2.Therefore, remedial measures were taken to embolize the inflow tract using coil, and completed the operation.The pipeline was used for an indication that was approved.The pipeline and any accessory devices were prepared as indicated in the ifu and the catheter was flushed continuously with heparinized saline.There was no pushwire damage.The patient was being treated for an unruptured, fusiform aneurysm in the a1 segment of the anterior cerebral artery with a max diameter of 23.4mm and a neck diameter of 14.06mm.The procedure was dense mesh stent delivery.The landing zone was 2.56mm distally and 3.12mm proximally.Angiographic result post procedure showed remedial embolization measures were taken to embolize the aneurysm inflow tract, with good results.The access vessel was the femoral artery.Vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered.Additional information received reported that the physician used an exchange guidewire to push the microcatheter to go upper to obtain a more distal anchoring support; increased or decreased system tension according to the deployment of different parts to balance the resistance at different stages.The physician also pushed the intermediate catheter to go upper to near the a1 opening.When the system resistance was extremely high, they pushed the navien to go upper to the a1 current-carrying artery to provide higher external support.The cause of the resistance/damage was not determined.Dapt (dual antiplatelet treatment) was administered (pru level was unknown).Ancillary devices: sheath 8f puncture sheath, guide catheter 8f long sheath: jianshi g max, microcatheter medtronic marksman, guidewire synchro, navien 5f 125cm.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield and marksman catheter were returned for analysis.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The braid's distal end was found opened and frayed; while the proximal end of the braid was found opened and no damage.No bends were found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad or with the proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body appeared to be accordioned at 5.6cm to 30.0cm from the distal tip.No flash or voids molded were observed in the hub.No other anomalies were observed.The pipeline flex was pushed out from the catheter lumen with difficulty.The catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.0260¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub with no issues; however, resistance was observed at the damaged locations.Based on the returned devices, the customer complaints were confirmed as the returned pipeline flex shield was stuck inside the marksman catheter.From the damages seen on the catheter (accordioning), braid (fraying), and hypotube (stretching); it appears there was high force used.It is possibly these damages occurred when the customer attempted to advance/retrieve the pipeline flex shield through the marksman catheter against resistance.However, the cause of resistance could not be determined.Possible cause includes severe vessel tortuosity and lack of continuous flushed with heparinized saline during delivery.Customer reported that the continuous flush with heparinized saline was used during delivery, which rules this out as a potential cause.In this event, the severe vessel tortuosity may have contributed to the resistance during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21329446
Report Number9617601-2025-00152
Device Sequence Number12882951
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number227557947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale